Long Term Side Effects of PEP
Aug 22, 2012
Thank you for answering my prior question. I am on 16th day of PEP truvada only. Have side effects but main problem is anxiety. I have low back pain and stomach pain and scared to death of liver and/or kidney damage. Doctor ran blood at 8th day and said looked fine. Running blood test again at 18th day. This was one time event and really pretty healthy prior to this . Are my concerns for long term liver and/or kidney damage from 28 days of truvada unfounded. I can handle the other side effects but the anxiety is killing me.
Response from Dr. Young
Hello and thanks for posting.
It's exceedingly rare that the 28 days of PEP results in any long-term toxicity of the kidney or liver, especially among persons (like you) who were healthy when starting.
Sounds like you're going to have monitoring again in a couple of days; I'd mention your concerns to your healthcare provider.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Have Hiv Symptoms And Test Negative?
- Getting A Hepatitis Vaccine Twice
- Accuracy Of 20 Min Hiv Test
- People From Which Age Group Are More Likely To Suffer From Opportunistic Infections
- What Can I Use To Stop The Itching Of The Shingles?
- What Are The Long And Short Term Problems With Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.